MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC OTHER EXTRA-DISCAL; SCREWDRIVER

MEDTRONIC SOFAMOR DANEK USA, INC OTHER EXTRA-DISCAL; SCREWDRIVER
Model Number 815-518
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider via a manufacturer representative regarding instruments used for with spinal surgery.Pre-op diagnosis was rod breakage.Procedure performed was cut the bar of gx7041430 with the air tome and removed it.It was reported that intra-operatively, drivers were used to remove the gx7049855, but the tip broke.There were no patient symptoms or complications as a result of this event.There were no fragments of the implants or instruments remained in the patient's body.There was a delay of less than 60 mins.

Brand Name
OTHER EXTRA-DISCAL
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key13329896
Report Number1030489-2022-00061
Device Sequence Number1595467
Product Code HXX
UDI-Device Identifier00673978045092
UDI-Public00673978045092
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number815-518
Device Catalogue Number815-518
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2021
Initial Report FDA Received Date01/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age50 YR
Patient SexMale